Confused about vitamins - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 02-01-2012
USMLE Forums Veteran
 
Steps History: Not yet
Posts: 226
Threads: 60
Thanked 29 Times in 23 Posts
Reputation: 39
Help Confused about vitamins

hi just vitamines s/s comfusing me, if any one cann help:

1-cant diffrentiate between vit e def and freidricks ataxia since both have the same s/s due to spinocerebellar dysfunction and also vit b12 def. has similar s/s
2- does vit d excess causes oteoporosis as U world said , I am not sure about it????
U world said also that Vit a increse causes skin changes and visual impairment so what is the difference from the def. of vit A ???
Reply With Quote Quick reply to this message
The above post was thanked by:
DocSikorski (02-01-2012)



  #2  
Old 02-01-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 646
Threads: 52
Thanked 761 Times in 256 Posts
Reputation: 772
Default

vitamin E-- question will have something related to FAT MALABSORPTION/PANCREATITIS and it will be acute


VITAMIN B12--- will have a really looooonnnggg chronic history (in years).. plus blood picture might be shown.

Freidrechs ataxia-- will be a young boy.. n with CVS complications.. or kyphoscoliosis... etc..




Vitamin D.. main action is to cause an INCREASE IN CALCIUM N PHOSPHATE... in the BLOOD.... so yes chornic abuse might lead to osteoporosis...
initially it causes excess blood calcium (via git and kidney absorption) but that changes the solubility quotient and causes deposition of excess Ca2+ in the bone..



VITAMIN A excess.. gives u signs of having a tumor in the brain .. when u dont actually hv one... hence k/a.. PSEUDOTUMOR CEREBRII.... this will cause papilledema... and affect vision




hope that helps

Last edited by mbbs2010; 02-01-2012 at 01:05 PM.
Reply With Quote Quick reply to this message
The above post was thanked by:
LatinGeorge (02-01-2012), Medman11 (02-02-2012), rose (02-01-2012)
  #3  
Old 04-12-2012
USMLE Forums Scout
 
Steps History: Not yet
Posts: 49
Threads: 0
Thanked 22 Times in 12 Posts
Reputation: 32
Default

Quote:
Originally Posted by mbbs2010 View Post
VITAMIN A excess.. gives u signs of having a tumor in the brain .. when u dont actually hv one... hence k/a.. PSEUDOTUMOR CEREBRII.... this will cause papilledema... and affect vision
Skin symptoms of due to vit A deficiency are attributed to both impairment of epithelial cell growth /repair and reduced resistance to infections. However, am not sure though why hypervitaminosis A can also lead to desquamation of skin. What is the mechanism of this desquamation ?

I can understand that visual impairment of vit A def is due to reduced production of rhodopsin. Whereas hypervitaminosis A causes visual impairment due to sustained rise of intracranial pressure, papilledema associated with variety of effects- such as hemorrhages around optic disc, venous engorgement, worst one- damage to the optic nerve.

btw, excess doses of vit A can cause a sensation of having a tumor in the head. It is not a sign. Papilledema is a sign.
Reply With Quote Quick reply to this message



Reply

Tags
Biochemistry-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
I am much confused please help me!!! Dr.faraz ECFMG Forum 1 09-03-2011 11:12 AM
really confused plz help! heman466s USMLE Step 1 Forum 3 06-21-2011 06:00 AM
Vitamins deficiency practice cases 1TA2B USMLE Step 2 CK Forum 9 04-22-2011 07:12 AM
I am confused worried ECFMG Forum 6 07-13-2010 12:25 PM
confused mahmud USMLE Step 1 Forum 3 06-20-2010 01:05 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)